Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
163 Doctors are Online

What is the remedy for skin bleeding and bruises on elbow?

Dec 2013
User rating for this question
Very Good
Answered by

Practicing since : 2002
Answered : 4127 Questions
i bruise easy on my arms below the elbows i think its call skin bleeding i am 67 and i take oxycodone 15mg 3 times a day and oxycontin 40mg 3 times a day. this is for a severe accident to my neck. when take off a band-aid some times it will pull my skin off too. when i get hit even just barely it well cause the blood to run to the surface jus t below the skin and it doesn't much at all to bleed. i hope you can tell me something to make it a little better. thank you doctor
Posted Sat, 11 Jan 2014 in Skin Hair and Nails
Answered by Dr. Sanjay Kumar Kanodia 37 minutes later
Brief Answer: tests of platelet function and coagulation factors Detailed Answer: Hi, Welcome and thanks for posting your query to XXXXXXX I can understand your concern for bruises all over body. Regarding the problem of bruises which we call medially as "purpuric or ecchymotic spots" is common condition seen due to multiple causes. In your case it can be a normal phenomenon or can be due to other causes. To guide you elaborately- Bruise or the purpura is simply formed due to extravasation and collection of red blood cells from the vessels under the skin. This results in formation of reddish spots which we call as Bruise in simple language. There are multiple of factors causing extravasation of red blood cells from the vessels- 1. Due to trauma to the small blood vessels of the skin. 2. Due to some problem in the platelets ( the cells which prevents the extravasation of red blood cells from the vessels and forms the clot). 3. Due to problem with the coagulation factors which helps in repair of the injury to blood vessels and helps in clot formation. 4. As an age related factor. 4. Due to combination of all these factors. So you can probably get simply the factors involved in the bruising. Now as I mentioned previously that in your case it can be normal phenomenon or can be due to certain other problems which you have mentioned in your medical history. At certain times there are certain medications which also can cause interference with normal coagulation mechanism. So if you are on certain medications then also it can lead to bruising. For the best part of the diagnosis there are simple tests of platelet function and coagulation factors done routinely in all the simple laboratories to rule out the exact cause of the problem. If these tests are normal then you can rest assured and relieve your tensions regarding the rash. Otherwise also if the test are abnormal then also can be very well treated without any problem. I hope these information's will help you. If you have further queries I will be happy to help. "Wish you good health and early recovery from the problem" Regards, Dr Sanjay Kumar Kanodia MD (Dermatology)
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor